MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required placement of an ultrathane mac-loc locking loop multipurpose drainage catheter for an unknown procedure.After patient contact, the hub broke.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
D10 ¿ product received on: 01jul2020.Investigation ¿ evaluation: (b)(6) hospital- (b)(6) (united states) informed cook the hub on an ultrathane mac-loc locking loop multipurpose drainage catheter "broke" during a procedure.Additional information clarified that the device leaked from the mac-loc lever immediately after placement, and a new device was used to successfully complete the procedure.The patient did not experience adverse effects.A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control, visual inspection, functional test, and dimensional verification, were conducted during the investigation.The customer returned one used ult10.2 catheter.The blue flexible stiffener is inserted through the proximal fitting, and there is visible biological matter.The mac-loc lever locks without difficulty.The suture string is intact and undamaged.There is no visible damage to the flexible stiffener or catheter.The proximal fitting passes the gap gage, and there are 2 adapter threads showing.A syringe was attached to the luer fitting, and when water is injected, there is no leakage.With the available, there is no indication the device is nonconforming.Additionally, a document-based investigation evaluation was performed.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The risks associated with these devices are acceptable when weighed against the benefits.The product labeling and instructions for use (ifu) supplied with the device were reviewed for the reported failure mode.The ifu state: "catheter placement for mac-loc locking loop mechanism a.Stabilize the mac-loc catheter hub assembly with one hand and pull back on the drawstring to form the distal catheter loop configuration.B.While maintaining traction on the drawstring, push the locking cam lever down until a distinct "snap" is felt.The distal loop of the catheter is now in the locked position the device history record (dhr) was reviewed for the reported lot.The review revealed no related nonconformances.A complaints database search was also completed.The search revealed no additional complaints.There is no evidence of nonconforming material in house or in the field.The device did not leak during evaluation, and the mac-loc lever functioned as intended.It is unknown if the lever was fully locked during the procedure.Based on the information provided, visual inspection of the returned product, and results of the investigation, it was concluded that a component failure without design or manufacturing deficiency contributed to this incident.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10167327
Report Number1820334-2020-01146
Device Sequence Number13978524
Product Code GBO
UDI-Device Identifier00827002289161
UDI-Public(01)00827002289161(17)221017(10)10089897
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2022
Device Model NumberN/A
Device Catalogue NumberULT10.2-38-60-P-6S-CLM-RH
Device Lot Number10089897
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2020
Initial Date Received by Manufacturer 06/11/2020
Supplement Date Received by Manufacturer07/23/2020
Initial Report FDA Received Date06/18/2020
Supplement Report FDA Received Date08/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1